Alert archive / Texas / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Brownsville, TX
NWS Brownsville, TX issued this fire weather watch at Dec 10, 2021, 4:30 AM CST for 8 counties in Texas. It took effect at Dec 11, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 4:30 AM CST (10:30 UTC)
- In effect from
- Dec 11, 2021, 12:00 PM CST
- Expired
- Dec 11, 2021, 2:32 AM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
608 WWUS84 KBRO 101030 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 430 AM CST Fri Dec 10 2021 ...Rapid Growth and Spread of Wildfires Possible Saturday Afternoon... .A strong cold front will plunge through Deep South Texas Saturday morning. Strong north winds will develop behind the front as relative humidity values will decrease drastically by Saturday afternoon. Rapid spread and growth of any wildfire that are sparked will be possible Saturday afternoon. TXZ248>257-351-353-101900- /O.NEW.KBRO.FW.A.0004.211211T1800Z-211212T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 430 AM CST Fri Dec 10 2021 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR LOW RELATIVE HUMIDITY VALUES AND STRONG NORTHERLY WINDS... The National Weather Service in Brownsville has issued a Fire Weather Watch, which is in effect Saturday afternoon. * AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 253, 254, 255, 256, 257, 351, and 353. * WIND...Northwest 15 to 25 mph. * HUMIDITY...15 TO 25 percent western counties, 30 to 40 percent eastern counties. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or more...and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
100 WWUS84 KBRO 101904 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 104 PM CST Fri Dec 10 2021 ...Rapid Growth and Spread of Wildfires Possible Saturday Afternoon... .A strong cold front will plunge through Deep South Texas Saturday morning. Strong north winds will develop behind the front as relative humidity values will decrease drastically Saturday afternoon. Fine fuels could rapidly dry out and with any fires that are sparked could display rapid spread and growth. TXZ256-257-351-102015- /O.CAN.KBRO.FW.A.0004.211211T1800Z-211212T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 104 PM CST Fri Dec 10 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 256, 257, AND 351... The National Weather Service in Brownsville has cancelled the Fire Weather Watch. Humidity levels are not expected to reach the low levels as previous thought. Strong winds are still expected later in the afternoon. $$ TXZ248>255-353-110400- /O.CON.KBRO.FW.A.0004.211211T1800Z-211212T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 104 PM CST Fri Dec 10 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, AND 353... * AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 253, 254, 255, 256, 257, 351, and 353. * WIND...Northwest 15 to 25 mph. * HUMIDITY...15 TO 25 percent western counties, 30 to 40 percent eastern counties. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or more...and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. Listen for later forecasts and possible Red Flag Warnings. && $$
905 WWUS84 KBRO 110832 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 232 AM CST Sat Dec 11 2021 TXZ248>255-353-110945- /O.CAN.KBRO.FW.A.0004.211211T1800Z-211212T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 232 AM CST Sat Dec 11 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, AND 353... The National Weather Service in Brownsville has cancelled the Fire Weather Watch. Although a strong cold front will move through Deep South Texas this morning ushering much cooler and drier air into the region, the combination of the strong north winds and lower relative humidity values is not expected to reach Red Flag Warning criteria at this time. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this fire weather watch went out at Dec 10, 4:11 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 10, 4:11 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
411 AM CST Fri Dec 10 2021
.SHORT TERM (Now through Saturday): A pretty complex weather
scenario is shaping up for Deep South TX and the RGV for today and
Sat. The large 500 mb trough axis will continue moving quickly east
into the Central U.S. throughout today and Sat. As this trough
progresses eastwards, a very strong surface low pressure system will
move across the central Plains States eventually pulling a pretty
strong cold front down into Deep South TX/RGV early Sat resulting in
a pretty significant cool down for the area throughout Sat.
Ahead of the front today, WAA will be on the increase today due to
the moderate to strong southerly surface winds. Assuming that the
morning cld cover is successfully mixed out expect some diurnal
heating effects driving up the afternoon highs to near record levels
for the RGV. As the cold front moves through the region Sat morning,
the highs for the day will likely occur just after sunrise with CAA
after the front holding temps near steady values or slowly falling
throughout the day.
The NAM/GFS and ECMWF models are in decent agreement throughout the
short term period, but am reluctant to use the models blends as
these appear to be watering down the afternoon highs both for today
and Sat. Will go on the warmer side of guidance for highs and will
stick close to the model blends for mins.
The PGF today will likely push surface wind gusts up close to Wind
Advisory criteria for the coastal counties similar to yesterdays
gusts. Accordingly, will post up an NPW for Cameron, Willacy and
Kenedy Counties today.
As the cold front moves through the region early Sat, pretty decent
CAPE and PWAT values pool over the region just ahead of the front
which will give the area a brief window of some conv potential with
the fropa. Will maintain the best pops near the coastline and
offshore where the best CAPE will be located Sat morning. Since the
cold front will be passing through the region early in the morning
before the best daytime heating effects, believe that the svr wx
potential will be relatively low for the region.
Will include some mention of fog for this morning and Sat morning as
the elevated dewpoints persist. Expect more widespread fog formation
just ahead of the cold front Fri Night/Sat morning as the surface
winds slacken. Some dense fog may develop requiring an Advisory just
before the fropa.
.LONG TERM (Saturday Night through Thursday): The 500mb trough
axis kicks offshore on Sunday with a mid-level ridge building over
the Gulf of Mexico through next week. The surface ridge anchors
across the Southeast Atlantic coast for the week, maintaining a
southeasterly onshore flow and weak coastal trough across the
western Gulf. This will allow humidity values to creep up through
the week, and keep low POPs generally offshore into Tuesday. Have
left fog wording out of the package for now, but with lighter
winds and increasing low level moisture, Monday and Tuesday
mornings may see patchy to areas of fog, even along the coast. Low
pressure in the Plains will tighten the pressure gradient and
increase southerly winds slightly Wednesday into Thursday.
Low temperatures on Sunday morning will likely bottom out into the
40s across the ranchlands and low 50s across the RGV, with the
best radiational cooling where skies clear. Temperatures will
gradually warm each day through next week.
&&
.MARINE (Now through Saturday): The PGF ahead of the front today
will push the southerly marine winds into SCA criteria for both the
Bay and Gulf Waters. The PGF will then slacken for several hours
just ahead of the front late Fri Night. This break in the marine
winds will be pretty short lived as the northerly surface winds
increase quickly after the fropa possibly reaching Gale criteria Sat
afternoon. Will post a Gale Watch for both the Bay and Gulf waters
for this period.
Saturday Night through Thursday: Adverse marine conditions
continue but improve through Sunday behind the front. High
pressure and light onshore winds keep more favorable marine
conditions in place through Tuesday. Low pressure in the Plains
will tighten the pressure gradient Wednesday into Thursday,
increasing winds and building seas slightly toward but likely
short of SCEC conditions.
&&
.FIRE WEATHER...The surface dewpoints will be falling pretty
drastically after the fropa Sat morning as the surface winds
increase from the north. This could result in some critical fire
weather conditions by Sat afternoon. Will post a Fire Weather
Watch for the entire region just after the fropa.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 87 68 78 55 / 0 0 50 10
BROWNSVILLE 90 72 81 54 / 0 0 50 10
HARLINGEN 90 68 78 52 / 0 0 50 10
MCALLEN 91 67 78 50 / 0 0 30 0
RIO GRANDE CITY 92 66 78 49 / 0 0 10 0
SOUTH PADRE ISLAND 85 72 76 63 / 0 0 60 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch Saturday afternoon for TXZ248>257-351-353.
Wind Advisory from 9 AM this morning to 6 PM CST this evening
for TXZ251-254>257-351.
GM...Gale Watch Saturday afternoon for GMZ130-132-135-150-155-170-175.
Small Craft Advisory from 9 AM this morning to 8 PM CST this
evening for GMZ130-132-135.
Small Craft Advisory from 8 AM this morning to 9 PM CST this
evening for GMZ150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
60-Speece...Short Term/Aviation/Fire Weather
56-Hallman...Long Term/Upper AirHazardous weather outlook, Dec 9, 4:02 PM CST, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 402 PM CST Thu Dec 9 2021 TXZ248>257-351-353-102215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 402 PM CST Thu Dec 9 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches Friday through Sunday. An enhanced risk of erratic wildfire growth and spread is possible on Saturday for the western and central portions of Deep South Texas and the Rio Grande Valley due to breezy conditions and dry air expected in wake of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-102215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 402 PM CST Thu Dec 9 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories are possible along the Lower Texas Coast late Friday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:26 AM CST | Gale Watch | BRO | 17 hr | |
| Dec 10, 3:26 AM CST | Small Craft Advisory | BRO | 31 hr | |
| Dec 10, 3:27 AM CST | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 15 hr |
Nearby
Fire Weather Watches in Texas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.